MAUDE Adverse Event Report: ABBOTT DIABETES CARE LTD FREESTYLE LIBRE 3; CONTINUOUS GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE LTD FREESTYLE LIBRE 3; CONTINUOUS GLUCOSE MONITORING SYSTEM
Model Number 72077-01
Medical Device Problem Codes Device Alarm System (1012); Application Program Problem (2880)
Health Effect - Clinical Codes Hypoglycemia (1912); Coma (2417)
Date of Event 10/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Software: an investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The customer experienced missing low glucose alarms with freestyle libre 2 application.Adc attempted to replicate the reported issue using similar configuration of iphone, ios, 16.3.1.The reported issue was unable to be replicated and the system functioned as intended.There were no issue identified with the freestyle libre 2 app during replication that would have led to the reported issue.Sensor: an investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The device history records (dhrs) for the freestyle libre sensor and freestyle libre sensor kit were reviewed and the dhrs showed the freestyle libre sensor and sensor kit passed all tests prior to release.The most probable root causes associated with this failure mode are disconnected, faulty or damaged components, software/data corruption, or misuse.However, mitigations are in place to reduce and prevent such issues.All vital manufacturing steps are validated, monitored, and verified during manufacturing to ensure the system is in conformance with the verified design.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.All pertinent information available to abbott diabetes care has been submitted.".
 
Event or Problem Description
An alarm issue was reported with the abbott diabetes care (adc) device in use with iphone phone with ios operating system version 16.The low glucose alarms did not sound and the customer was not alerted of changes in glucose level.As a result, the customer experienced "diabetic coma".The customer was seen by a healthcare professional and was treated with glucose for a diagnosis of hypoglycemia.There was no report of death or permanent impairment associated with this event.
 
Event or Problem Description
An alarm issue was reported with the abbott diabetes care (adc) device in use with iphone phone with ios operating system version 16.3.1, app version 3.6.1.11430.The low glucose alarms did not sound and the customer was not alerted of changes in glucose level.As a result, the customer experienced "diabetic coma".The customer was seen by a healthcare professional and was treated with glucose for a diagnosis of hypoglycemia.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
Sensor (b)(6) has been returned and investigated.Visual inspection was performed on the returned sensor patch , no issues were observed.Data was successfully extracted from the returned sensor using approve software.Sensor state 7 with event log 11 and sensor state 8 with event log 9 are an indication that the sensor had terminated due to an intentional non-fatal error recognized by the sensor.This termination is an intended part of the sensors system and is not an indication of product non-conformance as the data is consistent with a removal of a properly applied sensor.As a result, the sensor had recognized its removal and had terminated in which the sensor was working as intended.The returned sensor was de-cased and visual inspection was performed on pcba (printed circuit board assembly) and no issue were observed.The sensor was inserted into the sim-vivo fixture with connector key.The sensor was activated with a known good reader and performed an smu (source measurement unit) test to ensure the sensor's electronics were functioning correctly, and the returned unit did not have any glucose reading issues.Signal and sound icons were shown as activated.Waited few minutes to ensure that there was no disruption in the bluetooth connection between the devices.Reader was connected to software and isf (interstitial fluid) command was sent.First 5 ble (bluetooth low energy) packets were successfully received.The blc count and rssi (received signal strength indicator) value were present for all packets.Therefore, this issue is not confirmed.All pertinent information available to abbott diabetes care has been submitted.

Brand Name
FREESTYLE LIBRE 3
Common Device Name
CONTINUOUS GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE LTD
range road
witney 12345 -700
UK  12345-7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda 94502-7001
5107495297
MDR Report Key20516771
Report Number2954323-2024-41981
Device Sequence Number15383181
Product Code QLG
UDI-Device Identifier00357599817008
UDI-Public00357599817008
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K212132
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/30/2025
Device Model Number72077-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer11/09/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown